Ohio, 2019Excessive Heat in Ohio, July 19, 2019
July 19, 2019 · NWS ILN · 32 events in 32 counties and zones
With a combination of high temperatures in the 90s and added humidity, heat index values across the region reached into the triple digits.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With a combination of high temperatures in the 90s and added humidity, heat index values across the region reached into the triple digits.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 19, 2:36 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 19, 2:36 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
336 PM EDT Fri Jul 19 2019
.SYNOPSIS...
Hot and humid conditions will continue through the weekend. A
frontal boundary Sunday into Monday will bring thunderstorm
chances to the region. Cooler and drier conditions will move
into the region Monday night into Tuesday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Dry conditions have been present so far this afternoon. Still
cannot rule out an isolated shower or storm across central Ohio,
however the probability is low and therefore limited to a slight
chance. Expect extensive cu field to remain in place into the
evening hours before beginning to dissipate. Models are trying
to indicate some additional cloud development late in the
overnight hours. In addition with low level moisture there will
be the potential for some patchy river valley fog. Winds will
stay up some across the region overnight therefore expect fog to
be limited to the river valley locations.
Warm and humid conditions will be present overnight. Expect low
temperatures to only drop into the middle 70s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Continued the excessive heat warning for Saturday. High
temperatures will be in the low to middle 90s. Dewpoints will be
in the middle 70s. This will lead to heat index values greater
than 105 degrees.
With the ridge in the place went with dry conditions for
Saturday. Cu will be present during the day. Cannot rule out
some precipitation with an approaching frontal boundary late
Saturday night, however it looks like a majority of the
precipitation will hold of until the day on Sunday and therefore
went dry Saturday night.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Upper ridge that brought the hot and humid conditions for Friday and
Saturday begins to break down Sunday as a backdoor cold front drops
into the region. Thunderstorms are forecast with the advancing
front. Best coverage is expected across the northern counties closer
to the front. An isolated strong to severe storm will be possible.
The heat and humidity will begin to lower on Sunday as the pcpn and
clouds will keep highs in the upper 80s to lower 90s. Heat Indices
will be around 100, so kept the mention in the HWO.
Latest model runs have the front lingering in the region longer on
Monday, so upped PoPs, ranging them from chance in the nw to likely
in the se. Highs on Monday will be down into the upper 70s to
lower 80s.
By Tuesday, high pressure centered over the Great Plains will be
bringing less humid air into the region. Highs will be around 80.
High pressure will continue to sink into the region Wednesday into
Thursday, keeping the more comfortable airmass situated over the
region. Highs in the middle of the week will be in the lower to mid
80s.
By Friday, the high will still keep the region dry, but temperatures
and dewpoints will be on the increase.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
An extensive cu field will be present today. Cigs will start out
a mix of MVFR and VFR, however expect cigs to become VFR through
the afternoon. An isolated thunderstorm cannot be ruled out
around KCMH and KLCK, however due to the low chance kept the TAF
sites dry through the TAF period at this time.
Expect winds to stay up some overnight and therefore do not
expect widespread fog. There will be the potential for some
river valley fog where winds will be lighter and therefore have
MVFR vsbys in overnight at KLUK.
There are also some indications that MVFR cigs will develop late
in the overnight hours. At this point just limited this to a
tempo MVFR cig late in the overnight hours and into the morning
daytime hours.
Cu is expected to be in place through the day on Saturday.
OUTLOOK...Thunderstorms possible Sunday into Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Warning until 8 PM EDT Saturday for OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...Excessive Heat Warning until 8 PM EDT Saturday for KYZ089>100.
IN...Excessive Heat Warning until 8 PM EDT Saturday for INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...Sites
AVIATION...NovakHazardous weather outlook, Jul 19, 2:39 AM EST, 13 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
339 AM EDT Fri Jul 19 2019
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-200900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
339 AM EDT Fri Jul 19 2019
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Heat index values around 100 degrees will be possible Sunday
afternoon. Additionally, scattered storms are expected to develop
Sunday afternoon through Sunday night, with a few strong to severe
storms possible during this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 19, 12:43 PM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
143 PM EDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 2 WSW PLAIN CITY 40.09N 83.30W
07/18/2019 MADISON OH PUBLIC
SEVERAL TREES DOWN AND POWER LINES DOWN ALONG CONVERSE
CHAPEL AND CONVERSE HUFF ROADS, WEST OF ROUTE 42.
&&
JDRExcessive Heat, Adams
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Auglaize
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Auglaize forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Brown
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Brown forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Butler
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Butler forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Champaign
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Champaign forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Clark
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Clark forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Clermont
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Clermont forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Clinton
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Darke
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Darke forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Delaware
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Fairfield
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Fairfield forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Fayette
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Franklin
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Greene
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Hamilton
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Hardin
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Highland
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Highland forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Hocking
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Hocking forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Licking
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Licking forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Logan
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Logan forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Madison
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Mercer
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Miami
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Miami forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Montgomery
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Pickaway
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Pickaway forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Pike
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Pike forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Preble
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Preble forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Ross
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Ross forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Scioto
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Scioto forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Shelby
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Shelby forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Union
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Union forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
Excessive Heat, Warren
- When
- July 19, 4:00 PM EST to 8:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
Temperatures in the 90s and dewpoints in the upper 70s to near 80 degrees created heat index values in excess of 105 degrees.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Wisconsin, July 19 to 20, 201939 injured · 20 events
- Tornadoes and Hail in Wisconsin, July 19, 2019$2.0 million · EF1 · 36 events
- Flooding and Damaging Winds in Michigan, July 19 to 20, 2019$1.7 million · 61 kt wind · 11 events
- Flash Flood and Damaging Winds in Pennsylvania, July 19 to 20, 2019$1.2 million · 65 kt wind · 4 events
- Hail and Damaging Winds in Minnesota, July 19, 2019$500,000 · 2.75 in hail · 14 events
- Excessive Heat and Heat in New York, July 19 to 21, 201957 kt wind · 89 events
- Tornadoes and Damaging Winds in Wisconsin, July 19, 2019$150,000 · EF1 · 8 events
- Damaging Winds in Michigan, July 19, 2019$500,000 · 61 kt wind · 2 events
- Lightning Strike in Florida, July 19, 2019$500,000 · 1 event
- Hail and Damaging Winds in New York, July 19, 2019$95,000 · 1 in hail · 12 events
- Tornadoes and Damaging Winds in Wisconsin, July 19, 2019EF1 · 13 events
- Flash Flooding and Damaging Winds in Pennsylvania, July 19, 2019$35,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847795, 847796, 847797, 847798, 847799, 847800, 847801, 847802, 847803, 847804, 847805, 847806, 847807, 847808, 847809, 847810, 847811, 847813, 847814, 847815, 847816, 847817, 847818, 847819, 847820, 847821, 847822, 847823, 847824, 847825, 847826, 847827.